Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 325, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 21, 2011, 8:33 PM EDT for Anson County, Montgomery County, Richmond County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 8:33 PM EDT (00:33 UTC)
- Expired
- Aug 21, 2011, 9:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Montgomery County, NC, Richmond County, NC
The radar
The Columbia radar (KCAE), 152 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 8:40 PM EDT | TSTM WND DMG | 2 Nne Ellerbe, NC | LARGE LIMBS BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WUUS52 KRAH 220033
SVRRAH
NCC007-123-153-220115-
/O.NEW.KRAH.SV.W.0325.110822T0033Z-110822T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WHITE STORE...OR 8 MILES WEST OF
WADESBORO...MOVING EAST AT 40 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WADESBORO...
LILESVILLE...
ELLERBE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3489 8032 3510 8030 3516 8009 3515 8007
3517 8005 3527 7971 3490 7957 3481 7968
3482 8031 3488 8032
TIME...MOT...LOC 0033Z 253DEG 36KT 3495 8018
$$
101 follow-up statement
603
WWUS52 KRAH 220114 RRB
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
914 PM EDT SUN AUG 21 2011
NCC007-123-153-220125-
/O.EXP.KRAH.SV.W.0325.000000T0000Z-110822T0115Z/
ANSON NC-MONTGOMERY NC-RICHMOND NC-
914 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND...SOUTHERN MONTGOMERY
AND ANSON COUNTIES EXPIRES AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3489 8032 3510 8030 3516 8009 3515 8007
3517 8005 3527 7971 3490 7957 3481 7968
3482 8031 3488 8032
TIME...MOT...LOC 0115Z 253DEG 36KT 3507 7969
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 8:17 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 21, 8:17 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 817 PM EDT SUN AUG 21 2011 .SYNOPSIS... A DISTURBANCE ALOFT WILL CROSS CENTRAL NC TONIGHT...FOLLOWED BY THE PASSAGE OF A SURFACE COLD FRONT ON MONDAY. DRY HIGH PRESSURE WILL FOLLOW BEHIND THE FRONT...AND REMAIN THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 225 PM SUNDAY... SURFACE-BASED CAPE HAD INCREASED TO VALUES APPROACHING 2500J/KG ON THE LATEST SPC MESOANALYSIS...WITH THE LATEST SURFACE ANALYSIS SHOWING A SURFACE TROUGH JUST EAST OF THE MOUNTAINS...AND A FAIRLY ROBUST MID-LEVEL SHORTWAVE HEADED TOWARD THE APPALACHIANS ON WATER VAPOR IMAGERY. A 50KT 250MB JETLET CONTINUES TO BE FORECAST BY THE NAM TO MOVE ACROSS AREAS NEAR THE VIRGINIA BORDER DURING THE EVENING...AND GIVEN THE AVAILABLE INSTABILITY AND THE LIFT ASSOCIATED WITH THE SHORTWAVE...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG AND AHEAD OF THE SURFACE TROUGH...MOVING EAST THROUGH THE EVENING. AMPLE 850MB LIFT IS FORECAST...AND WITH PRECIPITABLE WATER VALUES AOA TWO INCHES THIS EVENING...NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD OCCUR. SOME STORM ORGANIZATION IS POSSIBLE AS THE NAM FORECASTS 0-3KM HELICITY RISING TO NEAR 100M2/S2 THIS EVENING...WITH THE PRIMARY THREAT BEING GUSTY WINDS. OVERNIGHT... BOTH THE GFS AND THE NAM SHOW A CONTINUED MOISTURE FEED COMING INTO AT LEAST THE SANDHILLS TOWARD THE COASTAL PLAIN...AND THE LAST TWO OR THREE RUNS OF THE HRRR WRF HAS BEEN PERSISTENT SHOWING REDEVELOPMENT DURING THE LATE EVENING OVER THE WESTERN PIEDMONT... MOVING RAPIDLY SOUTHEAST TOWARD HIGHER INSTABILITY OVERNIGHT. AS SUCH...HAVE ACTUALLY FORECAST CATEGORICAL SHOWERS AND THUNDERSTORMS TONIGHT IN A SMALL AREA FROM NEAR KFAY AND KMEB EAST INTO THE FAR SOUTHERN COASTAL PLAIN. BUFR SOUNDINGS SHOW INCREASINGLY STABLE AIR MOVING INTO THE WESTERN PIEDMONT OVERNIGHT AND THIS SHOULD RESULT IN CHANCES FOR PRECIPITATION DIMINISHING QUICKLY THERE ESPECIALLY BEYOND THE LATE EVENING. OVERNIGHT LOWS SHOULD RANGE FROM THE UPPER 60S NORTHWEST TO THE LOWER TO MID 70S FAR SOUTHEAST...WITH ONLY VERY LIMITED...IF ANY...MOISTURE DECREASE IMMEDIATELY BEHIND THE SLOW-MOVING COLD FRONT THAT PUSHES INTO CENTRAL NORTH CAROLINA LATE TONIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 225 PM SUNDAY... THE COLD FRONT WILL SLOWLY PUSH SOUTH...AND IT SHOULD LIE NEAR THE SOUTH CAROLINA BORDER BY MONDAY AFTERNOON. PRECIPITABLE WATER VALUES FALL TO BELOW 1.5 INCHES THROUGHOUT CENTRAL NORTH CAROLINA BY 00Z TUESDAY...AND K INDICES FALL INTO THE SINGLE FIGURES IN THE NORTHWEST PIEDMONT BY THEN. BUFR SOUNDINGS FROM BOTH THE NAM AND THE GFS BECOME INCREASINGLY STABLE DURING THE DAY MONDAY...AND AFTER ANY LINGERING EARLY MORNING SHOWERS IN OR NEAR THE COASTAL PLAIN MONDAY MORNING...THE BEST CHANCES FOR SCATTERED REDEVELOPMENT WILL BE OVER THE FAR SOUTHEAST...MAINLY ALONG AND SOUTH OF A LINE FROM ABOUT KMEB TO KGSB. ALTHOUGH THE GUIDANCE IS SUGGESTIVE OF ONLY WEAK LOW-LEVEL CONVERGENCE MONDAY AFTERNOON UNDER NEGLIGIBLE DIFFLUENCE ALOFT... A WEAK MID-LEVEL SHORTWAVE MOVING THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON COULD HELP RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY THE FAR SOUTHEAST...CLOSER TO THE FRONT AND LINGERING MOISTURE. HIGH TEMPERATURES SHOULD BE WARM BEFORE HIGH PRESSURE BUILDS IN...RANGING FROM THE UPPER 80S TO THE LOWER 90S. MONDAY NIGHT...THE AIR MASS BECOMES VERY STABLE...WITH GRADUAL DRYING OF SURFACE DEW POINTS...K INDICES TURNING NEGATIVE...AND PRECIPITABLE WATER VALUES BELOW AN INCH. UNDER A CLEAR SKY... TEMPERATURES SHOULD FALL TO THE UPPER 50S IN PARTS OF CENTRAL NORTH CAROLINA ESPECIALLY NORTH OF U.S. 64. DEW POINTS TAKE LONGER TO FALL TOWARD KFAY AND OVERNIGHT LOWS THERE SHOULD BE CLOSER TO THE MID 60S. DID NOT GO QUITE AS LOW AS THE MET GUIDANCE FOR LOWS AS THE GRADIENT AHEAD OF THE HIGH BUILDING IN IS SOMEWHAT TIGHT...WHICH COULD RESULT IN JUST A LITTLE MIXING...ENOUGH TO KEEP READINGS FROM BOTTOMING OUT. TUESDAY THROUGH WEDNESDAY NIGHT: SURFACE HIGH PRESSURE IS EXPECTED TO MOVE ACROSS THE MID-ATLANTIC ON TUESDAY AND SHIFT OFFSHORE BY TUESDAY EVENING... WITH THE RIDGE AXIS CONTINUING TO EXTEND BACK INTO CENTRAL NC THROUGH AT LEAST WEDNESDAY NIGHT. HOWEVER... A WEAK INVERTED SURFACE TROUGH ALONG/NEAR THE COAST COUPLED WITH THE APPROACH OF A MID LEVEL DISTURBANCE ON WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT IN THE RATHER LOW AMPLITUDE THROUGH ALOFT OVER OUR LATITUDE MAY ALLOW FOR A FEW SHOWERS AND/OR STORMS TO DEVELOP ACROSS OUR FAR EASTERN OR SOUTHEASTERN REACHES OF OUR CWA THEN. FOR NOW WILL ONLY ADD A SLIGHT CHANCE OF SHOWERS AND STORMS ACROSS OUR FAR SOUTHEASTERN COUNTIES FOR THIS TIME FRAME (WEDNESDAY AFTERNOON). TEMPERATURES DURING THIS PERIOD WILL BE QUITE PLEASANT. LOW LEVEL THICKNESS VALUES ON TUESDAY AFTERNOON ARE ONLY EXPECTED TO TOP OUT NEAR 1400 METERS. THIS COMBINED WITH DRIER AIR (AS SURFACE HIGH PRESSURE MOVES ACROSS THE REGION) WILL ALLOW FOR HIGH TEMPS TUESDAY TO BE IN THE MID TO UPPER 80S (83-88)... NEAR NORMAL. LOWS TUESDAY NIGHT ARE EXPECTED TO BE IN THE LOWER TO MID 60S... WITH PERHAPS A FEW UPPER 50S IN THE USUAL COOL RURAL LOCATIONS ACROSS THE NORTH. HIGHS ON WEDNESDAY SHOULD BE A TOUCH WARMER AS THE SURFACE HIGH MOVES OFFSHORE (HOWEVER... THE RIDGE AXIS WILL STILL EXTEND BACK INTO THE AREA) AND LOW LEVEL THICKNESS VALUES ARE EXPECTED TO BE ABOUT 5 TO 10 METERS HIGHER. THUS... WILL GO WITH HIGH TEMPS A DEGREE OR TWO WARMER. THIS YIELDS HIGHS IN THE MID TO UPPER 80S (MAINLY 85-89)... WITH PERHAPS A FEW LOCATIONS ACROSS THE SOUTH REACHING THE 90 DEGREE MARK. LOWS WEDNESDAY NIGHT/THURSDAY MORNING ARE EXPECTED TO BE IN THE MID TO UPPER 60S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 235 PM SUNDAY... ANOTHER S/W TROUGH ALOFT IS EXPECT TO TRACK EASTWARD NEAR THE US/CANADIAN BORDER (GREAT LAKES REGION INTO NEW ENGLAND) ON THURSDAY INTO FRIDAY. THIS WILL ALLOW ANOTHER COLD FRONT TO APPROACH THE AREA ON THURSDAY NIGHT INTO FRIDAY. QUESTIONS REMAIN ON HOW FAR SOUTH THIS FEATURES WILL SINK BEFORE POSSIBLE AFFECTS AND/OR INTERACTIONS WITH THE CURRENT TROPICAL STORM IRENE. FOR THURSDAY THINK MOST OF THE AREA WILL BE DRY (SLIGHT CHANCE POP)... WITH INCREASING CHANCES FOR PRECIP ON FRIDAY AS THE THE TROPICAL SYSTEM APPROACHES FROM THE SOUTH AND THE COLD FRONT FROM THE NORTH/NORTHWEST. EXPECT HIGH TEMPS ON THURSDAY AND FRIDAY TO BE IN THE UPPER 80S TO AROUND 90. LOWS FRIDAY MORNING ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S. NHC FORECAST AND MODELS CONTINUE TO SHOW IRENE TURNING NORTHWARD OUT OF THE CARIBBEAN AND AFFECTING PORTIONS IF NOT ALL OF FLORIDA THURSDAY INTO FRIDAY (ALTHOUGH LATEST MODEL GUIDANCE IS INDICATING A SLIGHT SHIFT EASTWARD TO THE OVERALL TRACK)... AS MODELS CONTINUE TO INDICATE A WEAKNESS IN THE SUBTROPICAL RIDGE OVER THE SE U.S. MEDIUM RANGE MODELS THEN CONTINUE TO TRACK IT NORTHWARD AND INTO OUR REGION NEXT WEEKEND. GIVEN WE ARE STILL TALKING ABOUT DAYS 6 AND 7 OF THE FORECAST AND TIMING AND EXACT TRACK OF THE SYSTEM ARE STILL IN DOUBT... WILL ONLY RAISE POPS TO HIGH CHANCE FOR NEXT WEEKEND AND LOWER HIGH TEMPS AT BIT. GIVEN THE CURRENT SETUP AND GENERAL TRACK... HEAVY RAIN... ISOLATED TORNADOES... AND GUSTY WINDS WILL BE POSSIBLE NEXT WEEKEND. WILL GO WITH HIGH TEMPS IN THE LOWER TO MID 80S BOTH DAYS... WITH LOWS IN THE 70S. WITH REGARD TO THE THE AFOREMENTIONED TROPICAL SYSTEM... EVERYONE ALONG THE EASTERN SEABOARD ESPECIALLY IN THE SE US SHOULD KEEP UP TO DATE WITH THE LATEST FORECASTS FROM THE NHC AND LOCAL WFOS. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 815 PM SUNDAY... IN ADVANCE OF A LIFT-INDUCING MID-UPPER LEVEL DISTURBANCE OVER WESTERN NC... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT LOCATIONS MAINLY FROM JUST SOUTH OF THE TRIAD TERMINALS EASTWARD TO KRDU/KFAY/KRWI AS THEY MOVE EASTWARD THROUGH AROUND 04-08Z...PERSISTING LONGEST IN THE VICINITY OF KFAY. THERE IS A GOOD CHANCE OF MVFR-IFR CEILINGS AT KRDU/KFAY/KRWI...AS SOUTHWESTERLY LOW LEVEL FLOW RIDES ATOP THE RAIN-COOLED AIR FROM PRECEDING SHOWERS/STORMS. THERE IS ALSO A GOOD CHANCE OF MVFR VISIBILITY RESTRICTIONS FOLLOWING SHOWERS/STORMS...WHOSE HIGHEST PROBABILITY OF OCCURRENCE IS ALSO AT KRDU/KFAY/KRWI. ON MONDAY...AFTER ANY LINGERING MORNING SHOWERS TOWARD KFAY AND KRWI...AND MIXING OF ANY MVFR CEILINGS AND FOG...VFR CONDITIONS SHOULD PREVAIL. AN ISOLATED THUNDERSTORM IS POSSIBLE TOWARD KFAY AGAIN LATE MONDAY AFTERNOON...BUT THE BETTER CHANCES WILL BE SOUTH AND SOUTHEAST OF THERE. WINDS WILL VEER TO THE NORTHWEST AND NORTH... AND VFR CONDITIONS WILL BE THE RULE THEN THROUGH MID-WEEK. THE CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE LATE IN THE WEEK AS HIGH PRESSURE RETREATS AND MOISTURE RETURNS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...DJF SHORT TERM...DJF/BSD LONG TERM...BSD AVIATION...MWS/DJF
Hazardous weather outlook, Aug 21, 2:44 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 244 PM EDT SUN AUG 21 2011 NCZ007>011-021>028-038>041-043-221845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 244 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR AT LEAST THROUGH THE EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AROUND 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE... WHICH COULD PRODUCE MINOR FLOODING MAINLY IN URBAN AND LOW-LYING AREAS. FINALLY...FREQUENT LIGHTNING IS ALSO A CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FOLLOW THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING TROPICAL STORM IRENE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS APPRECIATED. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ042-073>078-083>086-088-089-221845- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 244 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND OCCUR AT LEAST THROUGH THE EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AROUND 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD PRODUCE FLOODING MAINLY IN URBAN AND LOW-LYING AREAS. FINALLY...FREQUENT LIGHTNING IS ALSO A CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FOLLOW THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING TROPICAL STORM IRENE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. DJF
In the hours before
Local storm report, Aug 21, 7:44 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 3 WNW PITTSBORO 35.74N 79.22W
08/21/2011 CHATHAM NC 911 CALL CENTER
ONE TREE BLOWN DOWN
&&
EVENT NUMBER RAH1101238
DJFSpecial weather statement, Aug 21, 7:44 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT SUN AUG 21 2011
NCZ040-220045-
CHATHAM-
744 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN CHATHAM COUNTY
THROUGH 845 PM EDT...
AT 744 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HASTY...OR ABOUT OVER SILER CITY...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... HASTY... SILER CITY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3578 7931 3556 7934 3558 7955 3575 7955
3577 7954
TIME...MOT...LOC 2344Z 274DEG 17KT 3567 7949
77Local storm report, Aug 21, 7:58 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 NW SHARPSBURG 35.91N 77.87W
08/21/2011 E1.25 INCH NASH NC PUBLIC
&&
EVENT NUMBER RAH1101239
DJFSpecial weather statement, Aug 21, 8:04 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT SUN AUG 21 2011
NCZ074-083-084-220100-
ANSON-MONTGOMERY-RICHMOND-
804 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN RICHMOND...
SOUTHERN MONTGOMERY AND ANSON COUNTIES THROUGH 900 PM EDT...
AT 803 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ANSONVILLE...OR ABOUT 9 MILES NORTHWEST OF WADESBORO...MOVING EAST AT
20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ANSONVILLE...WADESBORO...LILESVILLE... PERKIN... AND COVINGTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3516 8029 3518 8023 3515 8021 3517 8020
3515 8019 3515 8016 3516 8017 3517 8013
3519 8011 3515 8007 3517 8005 3521 8006
3526 7976 3488 7978 3496 8031
TIME...MOT...LOC 0003Z 278DEG 16KT 3506 8015
77Special weather statement, Aug 21, 8:08 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT SUN AUG 21 2011
NCZ025-220115-
DURHAM-
808 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN DURHAM COUNTY
THROUGH 915 PM EDT...
AT 808 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PARKWOOD...OR ABOUT OVER DURHAM...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BETHESDA...
PARKWOOD... AND...RESEARCH TRIANGLE PARK.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3602 7874 3602 7872 3601 7870 3595 7873
3592 7876 3593 7880 3587 7883 3586 7901
3601 7899 3604 7876
TIME...MOT...LOC 0008Z 263DEG 14KT 3592 7891
77Local storm report, Aug 21, 8:31 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
831 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 2 N OLIVIA 35.40N 79.12W
08/21/2011 E0.75 INCH LEE NC LAW ENFORCEMENT
DIME SIZED HAIL REPORTED ON HWY 87 FROM THE HARNETT
COUNTY LINE INTO THE CITY LIMITS OF SANFORD.
&&
EVENT NUMBER RAH1101240
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:00 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 75 min |
| Aug 21, 8:04 PM EDT | Special Weather Statement | RAH | Anson | 56 min |
| Aug 21, 8:08 PM EDT | Special Weather Statement | RAH | Durham | 67 min |
| Aug 21, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 69 min |
| Aug 21, 8:13 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 62 min |
| Aug 21, 8:17 PM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Wake | 110 min |
| Aug 21, 8:36 PM EDT | Flash Flood Warning | RAH | Durham, Edgecombe, Franklin, Johnston, Nash, Wake | 4 hr |
| Aug 21, 8:43 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Aug 21, 9:13 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 62 min |
| Aug 21, 9:30 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 60 min |
| Aug 21, 9:37 PM EDT | Areal Flood Advisory | RAH | Harnett | 68 min |
| Aug 21, 9:39 PM EDT | Areal Flood Advisory | RAH | Scotland | 3 hr |
| Aug 21, 10:04 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 37 min |
| Aug 21, 10:28 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 62 min |
| Aug 21, 10:28 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 62 min |
| Aug 21, 11:40 PM EDT | Special Weather Statement | RAH | Sampson | 50 min |
| Aug 22, 12:34 AM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.